MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA ¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿; ¿COMPOSITE SERIES¿

INTEGRA LIFESCIENCES CORPORATION OH/USA ¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿; ¿COMPOSITE SERIES¿
Model Number A3101
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the mayfield base unit (a3101) was connected to the mayfield swivel adaptor at the beginning of a procedure and approximately 30 minutes after the start of the operation, the black screw on the swivel became loose and could be fixed in place by a complete turn.Additional information received indicates that intraoperatively, the surgeon noticed that the patient's head had sagged with the mayfield.They had to remove the drape and reposition the patient, which added about 45 minutes to the operating room time.There was no patient injury because the surgeon reacted quickly.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The mayfield base unit (a3101) was returned for evaluation: device history record (dhr) - the dhr was reviewed and no anomalies related to the reported failure was observed.Failure analysis - the investigation of the returned device showed that the reported complaint was confirmed from the evaluation.Evaluation found that the swivel adapter had slightly worn teeth and was replaced.In addition, the associated plastic knob was also replaced.The new adapter has been marked, and a function test was carried out successfully.Root cause - root cause is routine use and wear.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿
Common Device Name
¿COMPOSITE SERIES¿
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14776839
Report Number3004608878-2022-00130
Device Sequence Number20066901
Product Code FWZ
UDI-Device Identifier10381780268161
UDI-Public10381780268161
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA3101
Device Catalogue Number¿A3101¿
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown